Hail, Lamar
- When
- March 9, 7:20 PM CST
- Where
- Lamar County, 2 mi S of Powderly
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.771, -95.520
Penny-size hail was reported at the intersection of FM 2648 and Highway 261.
Scattered storms developed ahead of a cold front. One report of severe hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered storms developed ahead of a cold front. One report of severe hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 9, 5:45 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CST FRI MAR 9 2007 .545 AVIATION DISCUSSION... NO REAL PROBLEMS WITH THE FORECAST. SCATTERED THUNDERSTORMS CONTINUE TO FORM ACROSS EASTERN OKLAHOMA AND INTO NORTHEAST TEXAS. THEY POSE NO PROBLEMS FOR THE DFW/WACO AREA AIRPORTS. WE HAVE STARTED WINDS OFF FROM A WESTERLY DIRECTION (BEHIND A WEAK LOW PRESSURE TROUGH). THESE WINDS WILL BECOME MORE NORTHWESTERLY TONIGHT...AND THEN SOUTHEASTERLY AND SOUTHERLY DURING THE DAY SATURDAY...AS LOW PRESSURE FORMS IN EASTERN NEW MEXICO. CONDITIONS WILL REMAIN DRY FOR THE NEXT 24 HOURS. #26 && .DISCUSSION... THE DRYLINE/COLD FRONT EXTENDED JUST EAST OF A SHERMAN...FORT WORTH...COMANCHE LINE AS OF 20Z. ISOLATED SHOWERS WERE MOSTLY NORTHEAST OF THE METROPLEX...BETWEEN DALLAS AND TEXARKANA. A FEW STORMS MAY BECOME SEVERE IN THE NORTHEASTERN ZONES DURING THE NEXT FEW HOURS...GIVEN THE STEEP LAPSE RATES. RAIN CHANCES WILL END ACROSS THE FORECAST AREA BEFORE MIDNIGHT. AFTER A SUNNY DAY ON SATURDAY...WE WILL SEE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE SUNDAY INTO MONDAY AS AN UPPER LOW CUTS OFF ACROSS WEST TEXAS. THE MODELS DISAGREE ON THE MOVEMENT OF THE UPPER LOW...AND HAVE GONE WITH A BLENDED GFS/NAM/ECMWF SOLUTION. THUS HAVE KEPT A MENTION OF SHOWERS/THUNDERSTORMS IN THE EAST THROUGH TUESDAY. A DECENT COLD FRONT WILL MOVE THROUGH THURSDAY...BRINGING ANOTHER CHANCE OF RAIN. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 52 80 57 63 51 / 20 0 20 70 70 WACO, TX 54 80 57 70 53 / 10 10 10 50 70 PARIS, TX 52 76 55 63 51 / 30 0 20 60 70 DENTON, TX 51 80 56 63 51 / 20 0 30 70 70 MCKINNEY, TX 49 77 55 63 52 / 20 0 20 70 70 DALLAS, TX 52 79 57 65 54 / 20 0 20 60 70 TERRELL, TX 53 77 57 66 54 / 20 10 20 60 70 CORSICANA, TX 54 78 58 68 54 / 20 10 10 50 70 TEMPLE, TX 55 80 57 69 52 / 10 10 10 40 70 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/58
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1143 AM CST FRI MAR 9 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1143 AM CST FRI MAR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAINLY EAST OF A SHERMAN...HILLBORO...WACO LINE. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS. LATE THIS MORNING...A DRY LINE EXTENDED JUST EAST OF A WICHITA FALLS...THROCKMORTON...TO ABILENE LINE. ALOFT...AN UPPER LEVEL DISTURBANCE WAS MOVING EAST ALONG THE OKLAHOMA/KANSAS LINE. STEEP LAPSE RATES INDICATE THE POTENTIAL FOR LARGE HAIL WITH THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. DAMAGING WINDS MAY ALSO OCCUR WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN... RICHER GULF MOISTURE WILL STREAM NORTH INTO THE SOUTHERN PLAINS OVER THE WEEKEND. A STRONGER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL AFFECT NORTH TEXAS LATE SATURDAY NIGHT THROUGH MONDAY. THIS SYSTEM WILL BRING A BETTER CHANCE OF THUNDERSTORMS WITH BENEFICIAL RAINFALL TO THE AREA. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING EAST OF THE I-35 CORRIDOR. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 701 PM CST FRI MAR 9 2007 TXZ095-100130- LAMAR TX- 701 PM CST FRI MAR 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN LAMAR COUNTY AT 701 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PARIS...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS. CLOUD TO GROUND LIGHTNING...PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM THROUGH 730 PM. LAT...LON 3382 9561 3364 9561 3360 9532 3387 9531
The Western Arkansas radar (KSRX), 199 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
1 hail. Local standard time, as filed.
Penny-size hail was reported at the intersection of FM 2648 and Highway 261.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11239.